New insights on how hospitalized patients develop liver injury from taking different drugs

New insights on how hospitalized patients develop liver injury from taking different drugs

Reviewed by Emily Henderson, B.Sc.May 5 2021

A new study published in the British Journal of Clinical Pharmacology provides insights on how common hospitalized patients develop liver injury from taking different medications.

When investigators analyzed the records of 156,570 hospitalized patients, they found 499 cases of drug-induced liver injury (DILI), for an incidence of 0.32%. Anti-infective agents, cancer medications, and nonsteroidal anti-inflammatory drugs were the major categories of drugs causing DILI, and the highest incidence was due to voriconazole (an antifungal medication). Patients with high cholesterol, cardiovascular disease, pre-existing liver disease, and prior surgeries faced a higher risk of DILI.

We have carried out DILI-related real-world study with the help of information technology to provide a more accurate reference for safe and rational drug use."

DaiHong Guo, Corresponding Author, Chinese People's Liberation Army General Hospital, in Beijing

Source

Leave a Reply

Your email address will not be published. Required fields are marked *